I've never had regular, natural periods for >5 months in a row. I started seeing doctors about this when I was 16, and most of them suggested the Pill, but my mom and I didn't like the idea--aside from the risks, they were thinking they'd "fix" this problem by making my body fake-menstruate, instead of finding out what was wrong. (Still don't know what's wrong. It's not PCO.)
When I was 25, I finally gave in and tried the Pill. I took Tri-Cyclen and within 5 days was so queasy and exhausted I could hardly get out of bed. (Luckily, I was unemployed!) I didn't throw up but felt like I was on the verge, all day long, for all 3 weeks of active pills.
During placebo week I felt better in that regard, but my period was the opposite of what it's supposed to be on the Pill: heavy flow and WORST CRAMPS EVER and terrible bitchy mood. Oh, and during the active pills I was a mushbrain always crying over sappy TV commercials and such, and I was very passive and would do anything for anyone and never stand up for myself if they were asking too much but instead cry over letting them down because I didn't have enough energy to do it.
Dr. said the side effects would get better w/time, but they got worse.
"Well, you just need a different formula," said the dr. after 3 cycles. "Maybe you're too thin for this dose." (Dr. was overweight and claimed my being slightly underweight was the cause of every problem. I was at this point thinner than when I'd started, due to being unable to eat anything but salsa on many days because all other foods were repulsive.) She put me on Mircette, starting active pills immediately after the active Tri-Cyclen without a placebo week, and said I wouldn't bleed until the end of the first Mircette cycle. I started bleeding on the second day and continued for 37 days before she finally put me on an estrogen patch. The nausea was less, except during the SKULL-CRUSHING MIGRAINES!
I stuck it out for 7 miserable weeks, but two 36-hour puking migraines in a week were more than I could take.
I think some of us are meant for the Pill and some are not. I am NOT!!!